Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 101, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Sep 7, 1999, 7:13 PM CDT for Oneida County, Wisconsin. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 1999, 7:13 PM CDT (00:13 UTC)
- Expired
- Sep 7, 1999, 8:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Oneida County, WI
The radar
The Green Bay radar (KGRB), 174 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1678 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGRB 080014 RRA SVRGRB WIC085-080115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 713 PM CDT TUE SEP 7 1999 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN * UNTIL 815 PM CDT * AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST MINOCQUA. THE STORM WAS MOVING EAST TO NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE TOMAHAWK BY 730 PM CDT MCNAUGHTON BY 730 PM CDT THE STORM CONTAINS HAIL UP TO ONE INCH IN DIAMETER. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TrK/TH/DC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:00 PM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, Sep 7, 2:00 PM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 200 PM CDT TUE SEP 7 1999 SFC COLD FRONT NEAR INL TO ATY AT 18Z. IT IS PRODUCING CLOUDS AHEAD OF IT BUT NOT MUCH IN THE WAY OF PCPN. FURTHER AHEAD OF THE FRONT IS A BROKEN LINE OF RW AND TRW IN NW WI AND E MN. THIS NOT ASSOCIATED WITH A SFC OR UPR FEATURE...BUT WITH STRONG LOW LVL JET. THIS JET WAS ESCAPING THE PROFILER NETWORK AT 18Z...AS BLUE RIVER WISCONSIN AND WHITE LAKE MINNESOTA BOTH REPORTED SW WINDS AT 15 KNOTS AND SLATER IOWA HAD 25 KTS. ACARS AIRCRAFT SOUNDING (ACWEB.FSL.NOAA.GOV FOR NOAA OFFICES) FROM MSP AT 1753Z SHOWED 50 KT WINDS AT 850MB. MODELS HAVE ABT 40 KNOT WINDS AT 850MB. ETA/NGM/AVN HAVE TROUBLE WITH THIS CONVECTION OUT AHEAD OF FRONT, BUT LAST NIGHTS MESO ETA RUN DID AN EXCELLENT JOB. IT/S 850MB CONVERGENCE ACCURATELY DEPICTED WHERE THE TRW STARTED EARLY THIS MORNING. IT LIFTS THIS AREA TO THE NORTHEAST THIS EVENING AND WEAKENS IT. 12Z MODELS ALSO SHOW 850MB JET LIFTING INTO CANADA. SO EXPECT TRW NOW IN NW WI TO MOVE EAST AND FIZZLE OUT AS LOW LVL JET LIFTS TO THE NORTHEAST. WILL KEEP LIKELY POPS IN NW ZONES BUT KEEP CHC POPS FURTHER S AND EAST AS WE/LL HAVE TO RELY ON SFC FRONT TO PRODUCE PCPN THERE. WITH STG PRESSURE RISES OVER PLAINS THIS AFTERNOON THE FRONT SHOULD BEGIN ACCELERATING THIS EVENING. AS FRONT MOVES THROUGH AND 500MB LOW HEADS TWDS GREAT LAKES 500MB TEMPS COOL TO NEAR -20C THURSDAY. THINK THERE MIGHT BE INSTABILITY RW SO WILL KEEP THAT IN FORECAST. .GRB...NONE. RDM RDM WWW.CRH.NOAA.GOV/GRB
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.